Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 218, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 15, 2007, 3:18 PM CDT for Sharkey County, Yazoo County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2007, 3:18 PM CDT (20:18 UTC)
- Expired
- May 15, 2007, 4:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Sharkey County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:09 PM CDT, 9 minutes earlier.
Area forecast discussion, May 15, 3:09 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 309 PM CDT TUE MAY 15 2007 .DISCUSSION...A GOOD BIT TO TALK ABOUT IN THE SHORT TERM FOR THE ARKLAMISS REGION. CONVECTION HAS BEGUN OVER THE WESTERN PORTION OF THE CWFA THIS AFTERNOON...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER AND SLOWLY DRIFTING EAST. CURRENTLY...HIGH PRESSURE SITS OFF TO OUR EAST...PUTTING THE AREA UNDER SLY TO SELY FLOW. THIS HAS INCREASED MOISTURE OVER THE CWFA...MAINLY IN THE WEST...THROUGH THE MORNING AND INTO THIS EARLY AFTERNOON...AND HAS BROUGHT NEAR 70 DEW POINTS TO WESTERN PORTIONS OF THE CWFA. THE FRONT WHICH WILL BE MOVING THROUGH THE CWFA TONIGHT STRETCHES FROM SOUTH CENTRAL MO THROUGH NW AR AND INTO NE TX. EXPECT CONVECTION THIS AFTERNOON TO BEGIN TO DIE DOWN BETWEEN 3 PM AND 5 PM...LEAVING MAINLY ISOLATED SHOWERS AND THUNDERSTORMS INTO THE LATE EVENING TO EARLY AFTERNOON HOURS. ONCE THIS AFTERNOON CONVECTION DIES DOWN A BIT...EXPECT THE CWFA TO HAVE A SOMEWHAT QUIET PERIOD AS FAR AS STRONG/SEVERE STORMS ARE CONCERNED. INSTABILITY IS EXPECTED TO DECREASE SINCE THESE STORMS HAVE A GOOD BIT OF A DIURNAL INFLUENCE. EXPECT THAT THE FRONT SHOULD APPROACH THE CWFA BY MIDNIGHT. AS THE FRONT ACTUALLY APPROACHES THE CWFA DURING THE LATE EVENING TO EARLY MORNING HOURS...THE DELTA REGION MAY BE ABLE TO SEE A FEW STRONG STORMS. BUT OVERALL...DO NOT EXPECT THE THUNDERSTORMS DRIVEN BY THE FRONT TO GET TOO STRONG/SEVERE AGAIN UNTIL AROUND LATE MORNING TO EARLY AFTERNOON WEDNESDAY...WHICH WILL PUT THE FRONT IN A POSITION TO MAINLY BRING THE POSSIBILITY OF STRONG/SEVERE STORMS TO AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR. AM NOT EXPECTING AS HIGH A POSSIBILITY FOR THESE STORMS TO GET TOO STRONG ON WEDNESDAY AS WE HAVE SEEN/WILL SEE THIS AFTERNOON. FIRST OF ALL...TEMPERATURES WILL NOT BE ABLE TO GET UP AS HIGH AS THEY HAVE TODAY. THERE WILL ALSO BE MORE LIMITED INSTABILITY WITH ML CAPES GETTING TO ONLY 800-1200 J/KG AND LIFTED INDEX GETTING TO AROUND -4 TO -5. EXPECT ACTIVITY TO END OVER THE CWFA BY THE AFTERNOON HOURS ON WEDNESDAY AS THE FRONT MOVES OUT OF THE AREA. THE HAZE THAT THE ARKLAMISS HAS BEEN EXPERIENCING WILL CONTINUE UNTIL THE FRONT MOVES THROUGH. THE SELY TO ELY FLOW COMING OFF OF THE FLORIDA/GEORGIA WILDFIRES WILL CONTINUE TO BRING THIS HAZE UNTIL THE FRONT CHANGES THE FLOW TO BRING IN CLEANER AIR. THE GOOD NEWS WITH THIS HAZE IS THAT IT HAS ONLY DROPPED VISIBILITIES THE PAST 12 TO 24 HOURS TO ABOUT 5-6 SM. AS FOR WEDNESDAY NIGHT...THE AREA LOOKS RATHER QUIET. CLOUD COVER WILL QUICKLY BEGIN TO CLEAR ONCE THE FRONT MOVES OUT OF THE AREA ON WEDNESDAY. WE WILL ALREADY BE SEEING A COOL DOWN WITH OVERNIGHT LOWS EXPECTED IN THE MIDDLE 50S ACROSS THE AREA. OVERALL...DID NOT NEED TO MAKE ANY DRASTIC CHANGES TO GUI FOR THE SHORT TERM. /14/ THURSDAY THOUGH NEXT TUESDAY...NO CHANGES WILL BE MADE TO THE LONG TERM PORTION OF THE FORECAST THIS AFTERNOON. MODELS REMAIN CONSISTENT WITH SHOWING A COOLER DRIER AIRMASS INVADING THE LOWER MISSISSIPPI RIVER VALLEY THROUGH A GOOD BIT OF THE PERIOD. THIS WILL HELP PUT AN END TO...FOR AT LEAST A FEW DAYS...THE EARLY SUMMER ONSLAUGHT THAT HAS GRIPPED THE AREA THE PAST SEVERAL WEEKS. THE PREVIOUS LONG TERM DISCUSSION FOLLOWS. /19/ MODELS CONTINUE TO SHOW THE AREA COOL AND DRY THROUGH THE EXTENDED. BEHIND THE COLD FRONT THURSDAY...AN UPPER RIDGE SETS UP TO THE WEST AND A SURFACE HIGH QUICKLY APPROACHES FROM THE NORTH. THE CENTER SETS UP OVER THE MIDWEST AND KEEPS THE CWA DRY THROUGH AT LEAST NEXT MONDAY. PW VALUES FALL TO AROUND 0.50 INCHES THROUGH THE PERIOD...SO FOR NOW NOT EXPECTING ANY DIURNAL TYPE CONVECTION TO DEVELOP UNDER THE RIDGE. WINDS FROM 850 DOWN STAY OUT OF THE NORTH/NORTHEAST THROUGH SATURDAY. EASTERLY PROPAGATING DISTURBANCES DRIFT ACROSS THE NORTHERN GULF AROUND SATURDAY...STILL NOT LOOKING FOR ANY ACTIVITY IN THE CWA. ALTHOUGH ISOLATED TS/SH CAN NOT RULED OUT FOR THE SOUTHERN TIER OF COUNTIES...ESPECIALLY IF SOME OUTFLOW CAN GET GOING. SUNDAY/MONDAY RETURN FLOW DEVELOPS...HOWEVER THE SURFACE HIGH AND UPPER RIDGE WILL KEEP THE AREA DRY. THE NEXT STORM SYSTEM SEEMS TO BE DELAYED SLIGHTLY. IT LOOKS LIKE LATE WEDNESDAY BEFORE THE NEXT COLD FRONT AND LOW PRESSURE SYSTEM SWING THROUGH THE REGION. AS FOR TEMPS...KEPT WITH A SIMILAR TREND AND RAISED VALUES A FEW DEGREES EACH DAY. LEANED TOWARD THE MODEL VALUES. STUCK WITH GUIDANCE FOR EVERYTHING ELSE. WITH THE AREA BASICALLY DRY AFTER WEDNESDAY...NO NEED TO MAKE ANY REAL CHANGES TO THE FORECAST. /7/ && .AVIATION...HAZY CONDITIONS WILL CONTINUE TO GIVE PERIODS OF MVFR FLIGHT CATEGORIES OVER THE ARKLAMISS. FORTUNATELY THE HAZE HAS NOT CAUSED TOO MUCH OF A PROBLEM WITH VSBYS FOR MOST SITES REMAINING BETWEEN 5-6SM. TSRA WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY FOR GWO...GLH...AND JAN. THIS COULD GIVE BRIEF PERIODS OF LOWER FLIGHT CATEGORIES. THIS ACTIVITY WILL BEGIN TO DIE DOWN...GIVING MORE ISOLATED SHRA AND TSRA ACTIVITY DURING THE LATE EVENING HOURS AFTER 00Z. AS A FRONT APPROACHES THE AREA...EXPECT ACTIVITY TO PICK BACK UP AROUND MIDNIGHT...AFFECTING GWO AND GLH BETWEEN 07-10Z AND THEN SPREADING SOUTHEAST THROUGH THE REMAINDER OF THE AREA BETWEEN 19Z-22Z ON WEDNESDAY. AGAIN...EXPECT THIS ACTIVITY TO POSSIBLY CAUSE A DROP IN FLIGHT CATEGORIES BRIEFLY. /14/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 80 55 79 / 50 48 8 0 MERIDIAN 62 81 54 79 / 30 56 11 0 VICKSBURG 66 79 54 79 / 58 39 7 0 HATTIESBURG 66 82 58 80 / 20 63 13 0 NATCHEZ 67 79 53 77 / 37 46 8 0 GREENVILLE 63 76 54 78 / 67 22 3 0 GREENWOOD 64 76 52 78 / 66 31 5 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: 14 LONG TERM: 19
Hazardous weather outlook, May 15, 2:48 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT TUE MAY 15 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161948- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 248 PM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE DELTA REGION...EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA. THE RISK FOR LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE GREATEST ALONG AND WEST OF A GREENWOOD TO HOLLY BLUFF MISSISSIPPI TO SAINT JOSEPH LOUISIANA LINE THROUGH ABOUT 7 PM THIS EVENING AS AN UPPER LEVEL DISTURBANCE CROSSES THE AREA. OTHERWISE...THERE WILL BE A RISK FOR STRONG THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING OVER THE WEST HALF OF THE OUTLOOK AREA...PRIMARILY TO THE WEST OF THE INTERSTATE 55 CORRIDOR. DAYTIME HEATING HAS CREATED AN UNSTABLE AND MOIST ENVIRONMENT...LEADING TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON. ISOLATED STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND STRONG WIND GUSTS TO 45 MPH. THERE WILL ALSO BE A RISK FOR STRONG THUNDERSTORMS LATE TONIGHT OVER NORTH AND WEST PORTIONS OF THE OUTLOOK AREA. THUNDERSTORMS WILL ACCOMPANY A STRONG COLD FRONT THAT SHOULD MOVE THROUGH NORTHWEST PORTIONS OF THE OUTLOOK AREA AFTER MIDNIGHT. THE THUNDERSTORMS MAY FORM INTO A LINE WHICH WOULD ENHANCE THE RISK FOR STRONG WIND GUSTS OF UP TO 50 MPH...GENERALLY ALONG AND WEST OF THE NATCHEZ TRACE PARKWAY. AS THE COLD FRONT CONTINUES TO PUSH SOUTHWARD ACROSS THE OUTLOOK AREA EARLY WEDNESDAY...STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE LATE MORNING AND EARLY AFTERNOON...ESPECIALLY IN THE AREA SOUTH OF INTERSTATE 20. THIS IS WHERE GREATER HEATING IS EXPECTED TO CONTRIBUTE TO A MORE UNSTABLE AIRMASS. THUNDERSTORMS ARE EXPECTED TO END OVER THE ENTIRE AREA BY WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... IF WIDESPREAD RAINFALL ASSOCIATED WITH THE COLD FRONT ENDS UP BEING VERY LIGHT...THEN A GREATER FIRE DANGER POTENTIAL WILL DEVELOP THURSDAY INTO FRIDAY. SEVERAL MONTHS OF BELOW NORMAL RAINFALL HAVE RESULTED IN VERY DRY GROUND CONDITIONS ACROSS MUCH OF THE OUTLOOK AREA. WITH RELATIVE HUMIDITY EXPECTED TO FALL TO NEAR OR BELOW 35 PERCENT AND WINDS EXPECTED TO INCREASE TO NEAR 15 MPH THURSDAY...A GREATER RISK FOR WILDFIRES WOULD RESULT. BE SURE TO KEEP UP TO DATE WITH THE LATEST FIRE DANGER ASSESSMENT. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED EARLY THIS EVENING FOR THE DELTA REGION...OTHERWISE IT IS NOT EXPECTED THROUGH NEXT TUESDAY MAY 22ND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 15, 12:39 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HAIL 4 S LAKE VILLAGE 33.27N 91.28W
05/15/2007 E1.00 INCH CHICOT AR EMERGENCY MNGR
QUARTER AND DIME HAIL REPORTED ALONG HWY 82.
&&
JCULINLocal storm report, May 15, 1:18 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL BASTROP 32.77N 91.91W
05/15/2007 E0.88 INCH MOREHOUSE LA EMERGENCY MNGR
POWER IS OUT IN MUCH OF DOWNTOWN BASTROP ALSO.
&&
AGLocal storm report, May 15, 2:15 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL SHAW 33.60N 90.77W
05/15/2007 E0.88 INCH BOLIVAR MS EMERGENCY MNGR
ON SANDPIT ROAD.
&&
AGSpecial weather statement, May 15, 2:24 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 224 PM CDT TUE MAY 15 2007 LAZ025-152030- TENSAS- 224 PM CDT TUE MAY 15 2007 ...STRONG THUNDERSTORMS NEAR COOTER POINT... AT 220 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM COOTER POINT TO NEWLIGHT MOVING NORTHEAST AT 10 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL OF ONE TO TWO INCHES WILL ACCOMPANY THESE STORMS ACROSS TENSAS PARISH. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. PEOPLE IN THE AREA SHOULD MOVE TO SAFETY IF THREATENING WEATHER APPROACHES OR A WARNING IS ISSUED. 40
Local storm report, May 15, 2:37 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG CROWVILLE 32.24N 91.59W
05/15/2007 FRANKLIN LA UTILITY COMPANY
POWERLINES DOWN.
&&
AGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:26 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 49 min |
| May 15, 1:01 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 44 min |
| May 15, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 32 min |
| May 15, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 66 min |
| May 15, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 54 min |
| May 15, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 41 min |
| May 15, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 31 min |
| May 15, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 45 min |
| May 15, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 66 min |
| May 15, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 50 min |
| May 15, 12:28 PM CDT | Severe Thunderstorm Warning | JAN | Richland | 47 min |
| May 15, 12:50 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 40 min |
| May 15, 1:20 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 44 min |
| May 15, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 34 min |
| May 15, 12:04 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.